Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 104, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 9, 1995, 6:15 PM CDT for Seminole County, Oklahoma. It was in force for 30 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 1995, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 9, 1995, 6:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Seminole County, OK
The radar
The Norman radar (KTLX), 69 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 601 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 092316
TOROKC
OKC133-092345-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
615 PM CDT FRI JUN 09 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 645 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
NORTHERN SEMINOLE
INCLUDING THE FOLLOWING LOCATIONS
CROMWELL
AT 615 PM CDT DOPPLER RADAR INDICATED A TORNADO ABOUT 9 MILES EAST
NORTHEAST OF SEMINOLE. DAMAGE HAS BEEN REPORTED WITH THIS STORM.
THE TORNADO WAS MOVING NORTHEAST AT 20 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR OKLAHOMA AND NORTHERN
TEXAS UNTIL 900PM CDT AND A TORNADO WATCH REMAINS IN EFFECT FOR
CENTRAL AND EASTERN OKLAHOMA UNTIL 900PM CDT.
LAT...LON 3520 9648 3518 9656 3537 9668 3542 9643
CSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:53 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 9, 3:53 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CDT FRI JUN 9 1995 ACTIVE DAY ONCE AGAIN WITH SVR WX IN PROGRESS THIS AFTN. OUTFLO BNDRY FROM OVERNIGHT AND MRNG CONVECTION REMAINS NRLY E/W ACRS CNTRL/SRN PORTIONS OF THE FA THIS AFTN. OUTFLO INTERSECTS WITH DRY LINE ALG THE TX OK BRDR. TSTMS HAVE FIRED ALG THE DRY LINE THIS AFTN AND BCM RAPIDLY SVR IN VRY UNSTABLE AMS. SCT ACTIVITY HAS ALSO DVLPD ALG AND NORTH OF THE OUTFLO BNDRY. IN ADDITION TO SVR WX THRT...HVY RAINFALL WILL AGAIN BE A GOOD PSBLTY. VERY MOIST AMS TO THE SOUTH WITH PROGS SHOWING SLY H8 JET IMPINGING ON E-W BNDRY TONIGHT. WITH VRY HEAVY RAINFALL HAVING ALREADY OCCURRED OVER MUCH OF CNTRL AND NRN OK WILL GO AHD AND ISSUE FFA FOR TONIGHT FOR THE AREA ALG AND NORTH OF THE OUTFLO BNDRY. ON SAT UPR SYS WILL CONT TO MOVE SLOWLY EWD INTO THE CNTRL PLAINS WHILE CDFNT MOVES INTO CNTRL PORTIONS OF THE FA. WILL AGAIN HAVE THRT OF TSTMS MAINLY IN CNTRL AND ERN SECS. FNTL BNDRY EXPECTED TO CONT SWD AND SHUD PUSH THROUGH SERN ZONES SUN MORNING. FINALLY LOOKS LIKE WE MAY BE ABLE TO DRY OUT AS DRIER AIR PUSHES IN BEHIND FRONT AND UPR RDG DVLPS OVER THE ROCKIES. FCSTID = 02 OKC 68 84 59 75 / 60 4z0 40 20 HBR 63 84 59 75 / 80 40 30 10 SPS 68 87 62 77 / 40 40 40 20 GAG 58 78 52 72 / 40 20 10 10 PNC 65 80 57 72 / 60 40 40 10 DUA 75 89 65 78 / 20 20 40 40 .OK...FLASH FLOOD WATCH TONIGHT ZONES 04>031,033>036 .TX...NONE.
In the hours before
Local storm report, Jun 9, 2:25 PM CDT, 3 hours 50 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 225 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 215 PM 1 S MANGUM OK TORNADO 6/9/95 GREER 217 PM 1 S MANGUM OK 2 INCH HAIL 6/9/95 FM
Local storm report, Jun 9, 2:29 PM CDT, 3 hours 46 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 225 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 215 PM 6 1 S MANGUM OK TORNADO 6/9/95 GREER 217 PM 1 S MANGUM OK 2 INCH HAIL 6/9/95 FM
Local storm report, Jun 9, 3:19 PM CDT, 2 hours 56 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 320 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 315 PM NEWKIRK OK 3/4 INCH HAIL 6/9/95 KAY FM
Local storm report, Jun 9, 3:20 PM CDT, 2 hours 55 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 320 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 315 PM NEWKIRK OK 3/4 INCH HAIL 6/9/95 KAY FM
Local storm report, Jun 9, 3:35 PM CDT, 2 hours 40 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 335 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 239 PM 4 S GRANITE OK TORNADO 6/9/95 GREER 300 PM 4 ENE ALTUS LAKE DAM OK TORNADO 6/9/95 KIOWA 322 PM HOBART OK 3/4 INCH HAIL 6/9/95 KIOWA FM
Local storm report, Jun 9, 3:39 PM CDT, 2 hours 36 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 335 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 239 PM J 4 S GRANITE OK TORNADO 6/9/95 GREER 300 PM 4 ENE ALTUS LAKE DAM OK TORNADO 6/9/95 KIOWA 322 PM HOBART OK 3/4 INCH HAIL 6/9/95 KIOWA FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 58 min |
| Jun 8, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 66 min |
| Jun 8, 7:43 PM CDT | Flash Flood Warning | OUN | Woods, Woodward | 6 hr |
| Jun 8, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 68 min |
| Jun 8, 7:55 PM CDT | Tornado Warning | OUN | Roger Mills | 65 min |
| Jun 8, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Major | 68 min |
| Jun 8, 8:13 PM CDT | Tornado Warning | OUN | Ellis | 62 min |
| Jun 8, 8:26 PM CDT | Flash Flood Warning | OUN | Alfalfa | 6 hr |
| Jun 8, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 41 min |
| Jun 8, 8:59 PM CDT | Tornado Warning | OUN | Ellis, Roger Mills | 61 min |
| Jun 8, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 63 min |
| Jun 8, 9:56 PM CDT | Tornado Warning | OUN | Ellis | 64 min |
| Jun 8, 10:00 PM CDT | Flash Flood Warning | OUN | Major | 6 hr |
| Jun 8, 10:35 PM CDT | Tornado Warning | OUN | Dewey | 40 min |
| Jun 8, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan | 43 min |
| Jun 8, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 62 min |
| Jun 8, 11:04 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| Jun 8, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 60 min |
| Jun 8, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 45 min |
| Jun 8, 11:26 PM CDT | Tornado Warning | OUN | Dewey | 49 min |
| Jun 8, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 62 min |
| Jun 8, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 55 min |
| Jun 8, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 47 min |
| Jun 9, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 49 min |
| Jun 9, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 48 min |
| Jun 9, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 44 min |
| Jun 9, 12:55 AM CDT | Flash Flood Warning | OUN | Garfield, Kingfisher, Logan | 5 hr |
| Jun 9, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 46 min |
| Jun 9, 2:13 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Jun 9, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major | 47 min |
| Jun 9, 2:21 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 54 min |
| Jun 9, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 45 min |
| Jun 9, 4:07 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 53 min |
| Jun 9, 4:21 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 39 min |
| Jun 9, 5:15 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 9, 5:37 AM CDT | Flash Flood Warning | OUN | Blaine | 113 min |
| Jun 9, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 47 min |
| Jun 9, 8:15 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 9, 9:37 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 68 min |
| Jun 9, 9:59 AM CDT | Flash Flood Warning | OUN | Logan, Payne | 2 hr |
| Jun 9, 12:50 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 55 min |
| Jun 9, 1:05 PM CDT | Tornado Warning | OUN | Harmon | 55 min |
| Jun 9, 1:32 PM CDT | Tornado Warning | OUN | Greer | 43 min |
| Jun 9, 1:40 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 50 min |
| Jun 9, 2:09 PM CDT | Tornado Warning | OUN | Greer | 51 min |
| Jun 9, 2:39 PM CDT | Tornado Warning | OUN | Greer, Kiowa | 66 min |
| Jun 9, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 64 min |
| Jun 9, 3:06 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 24 min |
| Jun 9, 3:27 PM CDT | Tornado Warning | OUN | Kiowa | 63 min |
| Jun 9, 3:52 PM CDT | Tornado Warning | OUN | Caddo | 53 min |
| Jun 9, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 42 min |
| Jun 9, 4:39 PM CDT | Tornado Warning | OUN | Caddo | 41 min |
| Jun 9, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 60 min |
| Jun 9, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Jun 9, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 52 min |
| Jun 9, 5:51 PM CDT | Tornado Warning | OUN | Seminole | 24 min |
| Jun 9, 6:08 PM CDT | Tornado Warning | OUN | Tillman | 52 min |
| Jun 9, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 65 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.